Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 6, 2017, 8:29 PM CST for Delaware County, Johnson County, Linn County, Iowa. It was in force for 61 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 8:29 PM CST (02:29 UTC)
- Expired
- Mar 6, 2017, 9:30 PM CST
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Delaware County, IA, Johnson County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 8:58 PM CST | TSTM WND GST 60 | Walker, IA | |
| Mar 6, 8:58 PM CST | HAIL 0.25 | Walker, IA | |
| Mar 6, 8:59 PM CST | TSTM WND GST 50 | Cedar Rapids Municipal, IA | ASOS MEASURED. |
| Mar 6, 9:00 PM CST | HAIL 0.75 | 2 Wsw Cedar Rapids, IA | |
| Mar 6, 9:00 PM CST | HAIL 1 | 1 W Cedar Rapids, IA | |
| Mar 6, 9:03 PM CST | HAIL 1 | 1 E Cedar Rapids, IA | |
| Mar 6, 9:04 PM CST | TSTM WND DMG | Edgewood, IA | LIGHT POST AND 12 INCH DIAMETER TREE BLOWN DOWN. TIME ESTIMATED FROM RADAR. |
| Mar 6, 9:04 PM CST | TSTM WND GST 73 | Edgewood, IA | . |
| Mar 6, 9:04 PM CST | TSTM WND GST 70 | 1 Sse Cedar Rapids, IA | |
| Mar 6, 9:08 PM CST | TSTM WND DMG | Edgewood, IA | TREES AND POWER LINES DOWN. |
| Mar 6, 9:09 PM CST | TSTM WND GST 73 | 1 S Edgewood, IA | |
| Mar 6, 9:10 PM CST | HAIL 1 | 2 Ne Cedar Rapids, IA | |
| Mar 6, 9:10 PM CST | HAIL 1 | Marion, IA | |
| Mar 6, 9:17 PM CST | TSTM WND GST 70 | 1 S Tiffin, IA | |
| Mar 6, 9:17 PM CST | TSTM WND GST 70 | North Liberty, IA | |
| Mar 6, 9:18 PM CST | TSTM WND GST 69 | Oneida, IA | |
| Mar 6, 9:20 PM CST | TSTM WND GST 59 | 1 Sse Manchester, IA | IA DOT RWIS |
| Mar 6, 9:28 PM CST | TSTM WND GST 55 | Colesburg, IA | |
| Mar 6, 9:28 PM CST | HAIL 0.25 | Colesburg, IA | |
| Mar 6, 9:30 PM CST | TSTM WND DMG | 4 N Kalona, IA | TIME ESTIMATED - METAL BLOWN OFF OF AN OUTBUILDING. |
| Mar 6, 9:39 PM CST | TSTM WND GST 60 | Iowa City, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 1:54 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 407 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568
WUUS53 KDVN 070229
SVRDVN
IAC055-103-113-070330-
/O.NEW.KDVN.SV.W.0024.170307T0229Z-170307T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
829 PM CST MON MAR 6 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Johnson County in east central Iowa...
Delaware County in northeastern Iowa...
Linn County in east central Iowa...
* Until 930 PM CST
* At 828 PM CST, severe thunderstorms were located along a line
extending from near Stanley to near Brandon to near Belle Plaine to
near Ladora to near Hedrick, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. At 826 PM CST, trained spotters
reported a 70 mph wind gust at Belle Plaine.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion,
Coralville, North Liberty, Hiawatha, Mount Vernon, Dyersville,
Robins, Center Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford,
Lone Tree and Central City.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4151 9183 4230 9183 4230 9160
4264 9160 4265 9113
TIME...MOT...LOC 0228Z 249DEG 53KT 4269 9182 4240 9198 4192 9223 4182
9216 4123 9232
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs5 follow-up statements
323
WWUS53 KDVN 070234
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
834 PM CST MON MAR 6 2017
IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
834 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...
At 832 PM CST, severe thunderstorms were located along a line
extending from near Arlington to near Independence to near Luzerne
to near Marengo to Hayesville, moving east at 60 mph. The strongest
part of this storm is located east of Belle Plaine heading towards
Cedar Rapids.
These are very dangerous storms!
HAZARD...90 mph wind gusts.
SOURCE...Emergency Manager.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado-like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4151 9183 4230 9183 4230 9160
4264 9160 4265 9113
TIME...MOT...LOC 0232Z 249DEG 53KT 4271 9175 4242 9191 4194 9216 4184
9209 4125 9225
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...90MPH
$$
Gibbs367
WWUS53 KDVN 070255
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
855 PM CST MON MAR 6 2017
IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
855 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...
At 855 PM CST, severe thunderstorms were located along a line
extending from Strawberry Point to near Dundee to Center Point to
Toddville to near Parnell, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4151 9183 4230 9183 4230 9160
4264 9160 4265 9113
TIME...MOT...LOC 0255Z 223DEG 61KT 4267 9154 4265 9154 4217 9179 4207
9172 4155 9192
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs070
WWUS53 KDVN 070309
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
909 PM CST MON MAR 6 2017
IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
909 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...
At 909 PM CST, severe thunderstorms were located along a line
extending from 9 miles south of Garnavillo to 7 miles northwest of
Colesburg to Coggon to Waubeek to Bertram to near North Liberty to 8
miles northwest of Kalona, moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Eastern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4151 9183 4230 9183 4230 9160
4264 9160 4265 9113
TIME...MOT...LOC 0309Z 248DEG 53KT 4274 9129 4272 9129 4228 9155 4214
9147 4195 9152 4177 9161 4158 9179
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs776
WWUS53 KDVN 070311
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
911 PM CST MON MAR 6 2017
IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
911 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND LINN COUNTIES...
At 910 PM CST, severe thunderstorms were located along a line
extending from 9 miles south of Garnavillo to 7 miles northwest of
Colesburg to Coggon to Waubeek to Bertram to near North Liberty to 8
miles northwest of Kalona, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Hiawatha, Mount Vernon, Dyersville, Robins, Center
Point, Lisbon, Fairfax, Solon, Tiffin, Ely, Walford, Lone Tree and
Central City.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Eastern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4151 9183 4230 9183 4230 9160
4264 9160 4265 9113
TIME...MOT...LOC 0310Z 248DEG 53KT 4274 9129 4272 9129 4228 9155 4214
9147 4195 9152 4177 9161 4158 9179
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Gibbs682
WWUS53 KDVN 070323
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
923 PM CST MON MAR 6 2017
IAC055-103-113-070330-
/O.CON.KDVN.SV.W.0024.000000T0000Z-170307T0330Z/
Johnson IA-Delaware IA-Linn IA-
923 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CST
FOR JOHNSON...DELAWARE AND SOUTHEASTERN LINN COUNTIES...
At 922 PM CST, severe thunderstorms were located along a line
extending from 7 miles northwest of Cassville to near Guttenberg to
near Hopkinton to Langworthy to near Morley to near Solon to
University Heights, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Cedar Rapids, Iowa City, Manchester, West Branch, Marion, Coralville,
North Liberty, Mount Vernon, Dyersville, Lisbon, Solon, Tiffin, Ely,
Lone Tree, Central City, Springville, University Heights, Swisher,
Edgewood and Earlville.
This includes the following highways...
Interstate 80 in Iowa between mile markers 230 and 253.
Interstate 380 between mile markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across eastern Iowa. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1000 PM CST for southeastern,
northeastern and east central Iowa. A tornado watch also remains in
effect until 400 AM CST for southeastern, northeastern and east
central Iowa.
LAT...LON 4230 9113 4229 9136 4142 9137 4142 9148
4151 9153 4152 9183 4184 9183 4220 9152
4264 9149 4265 9113
TIME...MOT...LOC 0322Z 249DEG 53KT 4280 9106 4278 9106 4234 9132 4220
9124 4201 9130 4183 9139 4164 9157
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:44 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 6, 5:44 PM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 544 PM CST Mon Mar 6 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 326 PM CST Mon Mar 6 2017 Deep 980 mb surface low was located just south of Grand Forks, ND. Extending from the low was a dryline through eastern NE all the way to West TX, with a cold front not too far behind the dryline. Convection over far eastern NE into western IA has rather quickly evolved into a QLCS, with several reports of marginal severe hail around 1 inch and damaging winds to 60 mph with these storms... an idea of the threat that exists here this evening. Tornado watch 61 issued earlier covers a good portion of Iowa and extends as far east as roughly a Manchester to Fairfield line until 10 pm. && .SHORT TERM...(Tonight) ISSUED AT 326 PM CST Mon Mar 6 2017 Hi-res convecting allowing models have been pretty consistent on depicting a broken line of storms sweeping across the area from west to east after 6 pm through midnight ahead of the cold front as it overtakes the dryline. A corridor of at least moderate instability (SBCAPE to around 1000 J/kg) and strong deep layer shear (0-6km 50-60 kts) will surge into the cwa prior to the arrival of the storms supportive of a severe threat with storms capable of wind gusts to 70 mph and hail to around quarter size. Given the strong environmental shear aided by strengthening low level jet will also come a threat for tornadoes, mainly along the leading edge of any line segments with favorable orientation of 0-3km shear vector to storm motion or with any backing of surface winds aided by mesoscale processes. Storms will be moving quite fast at likely around 50 mph or higher making for much less reaction time, thus imperative to have that action plan ironed out now ahead of the storms arriving this evening. .LONG TERM...(Tuesday through Monday) ISSUED AT 326 PM CST Mon Mar 6 2017 Forecast focus on very high winds and extreme/dangerous grass fire conditions for Tuesday and Wednesday. Otherwise, major pattern change with winter roaring back with the potential for several snowstorms within the next 10 days. Tuesday through Wednesday: Intense cyclone (968 mb) will be slowly tracking from near Winnipeg, Manitoba to Hudson Bay during this time frame. Tight gradient around this cyclone will bring very strong winds to the cwa. On Tuesday, there is very deep mixing to about 500 mb which will tap 40-50 knot winds at the top of the mixed layer with excellent downward momentum transfer. West winds should be sustained at 25 to 35 mph with gusts to around 45 mph, possibly to 50 mph. These values should also occur on Wednesday. Later shifts will need to consider at least a wind advisory, if not a high wind warning in some portions of the cwa. Decided not to issue a high wind watch or wind advisory yet due to the severe weather threat to deal with this evening. Maximum temperatures on Tuesday will be in the 50s, with highs on Wednesday in the 40s north and 50s south. There will also be an extreme grass fire risk Tuesday and Wednesday during the afternoon. See fire weather section below. Convection Tuesday afternoon: Have added isolated thunder in our north half due to very steep low level lapse rates (8c/km) and very cold air aloft (-33c at 500 mb). Inverted-V shown on forecast soundings would promote enhanced surface winds if a shallow storm can develop, in addition to the very strong gradient winds. Thursday: Starting to turn cooler as 1050 mb high begins building out of western Canada. Northeast winds of around 10 mph will be over the cwa with maximum temperatures in the 40s north and 50 south. Friday through the weekend: Anytime you have a very intense cyclone you know a major pattern change will take place. 850 mb temperatures of -40c were noted in northwest Canada and this very cold airmass will settle southward across the northern United States. A storm system is expected to track from southern KS to the mid Atlantic states Friday night and Saturday, on the leading edge of the arctic air. This has the potential to spread accumulating snow across much of the cwa with highs in the 30s. However, it is too early for exact amounts. Sunday should be dry with high pressure over the cwa. Early next week: A clipper system looks to spread more accumulating snow in our northern cwa, with a cold rain in our south. However, low confidence a week away in regards to the track/intensity of this system. Also, low confidence in temperatures depending on snow cover. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) ISSUED AT 538 PM CST Mon Mar 6 2017 A fast moving cold front will pass through the terminals between 07/02Z and 07/04Z. Expect a period of MVFR/IFR conditions in brief heavy rain and wind gusts over 40 MPH. After the line passes, skies will clear with westerly winds of 15 to 30 MPH. South winds of 20 to 35 MPH will occur until the front passes. && .FIRE WEATHER... Issued at 326 PM CST Mon Mar 6 2017 Grassland Fire Danger Index values will be in the extreme category for Tuesday and Wednesday, during the afternoon hours. Dry vegetation combined with low humidity values and windy conditions will result in an extreme risk of grass fires Tuesday and Wednesday. Rainfall this evening will moisten the ground somewhat but sunshine, low humidity, and very windy conditions on Tuesday will quickly dry out the ground. Winds Tuesday and Wednesday are expected to gust up to 45 mph, possibly to 50 mph. Minimum relative humidity levels both days are forecast to be 20 to 30 percent, with temperatures in the 50s. Any grass fire would quickly get out of control. Did consider a fire weather watch for the entire cwa but due to this evenings severe weather threat decided to wait. Conditions certainly seem extreme for later shifts to issue a red flag warning. && .HYDROLOGY... Issued at 326 PM CST Mon Mar 6 2017 The overall trend of the Mississippi River forecasts has been slightly lower. The current forecasts for minor flooding at most points on the Mississippi River between L&D 15 and Burlington, IA do take into account predicted rainfall this afternoon and evening. Due to the fast movement of the storms this evening rainfall should have little to no effect on river levels for areas that have already crested and minimal effects for those areas that are at or downstream of the crest. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...McClure SHORT TERM...McClure LONG TERM...Haase AVIATION...Nichols FIRE WEATHER...Haase HYDROLOGY...Haase
Hazardous weather outlook, Mar 6, 4:01 AM CST, 16 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities Ia IL 401 AM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071015- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 401 AM CST Mon Mar 6 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Light precipitation and increasing low level moisture will help to limit the fire weather threat today. However, a south wind gusting near 40 mph and abundant dry fuels suggest any grass fires that do develop would spread rapidly. Isolated thunderstorms are possible this afternoon, with widespread thunderstorms this evening. Expect scattered severe storms, with the highest risk between 7 pm and midnight. The primary threats are damaging winds around 70 mph and isolated tornadoes. The secondary threat is hail up to quarter size. Minor flooding is occurring or forecast on portions of the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Winds will gust up to 45 mph Tuesday and up to 40 mph on Wednesday. The strong winds combined with low humidity levels will result in a very high risk of uncontrolled grass fires Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 7 pm and midnight tonight. RP Kinney/08
In the hours before
Special weather statement, Mar 6, 5:53 PM CST, 2 hours 36 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 553 PM CST Mon Mar 6 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070500- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 553 PM CST Mon Mar 6 2017 ...Strong south winds expected until mid to late evening...then strong storms to pass... South winds of 25 to 35 MPH with gusts over 45 MPH will occur ahead of a cold front with associated storms and showers. The front will pass between 8 PM and midnight from west to east. These storms may produce winds over 45 MPH. Individuals should ensure all loose items are secured outside. Motorists, especially in high profile vehicles, should drive defensively and expect winds to impact vehicles. Nichols
Local storm report, Mar 6, 8:28 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND GST 1 W BELLE PLAINE 41.90N 92.29W
03/06/2017 M70 MPH BENTON IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:02 PM CST | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Iowa | 58 min |
| Mar 6, 8:04 PM CST | Severe Thunderstorm Warning | DVN | Keokuk | 56 min |
| Mar 6, 8:40 PM CST | Tornado Warning | DVN | Buchanan, Delaware | 38 min |
| Mar 6, 8:46 PM CST | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 74 min |
| Mar 6, 8:46 PM CST | Tornado Warning | DVN | Benton, Iowa, Johnson, Linn | 22 min |
| Mar 6, 8:54 PM CST | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 81 min |
| Mar 6, 9:05 PM CST | Severe Thunderstorm Warning | DVN | Cedar, Jones | 55 min |
| Mar 6, 9:07 PM CST | Tornado Warning | DVN | Jones, Linn | 26 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | DVN | Dubuque | 56 min |
| Mar 6, 9:28 PM CST | Severe Thunderstorm Warning | DVN | Johnson | 47 min |
| Mar 6, 9:31 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Muscatine | 74 min |
| Mar 6, 9:31 PM CST | Tornado Warning | DVN | Dubuque, Jackson, Jones | 44 min |
| Mar 6, 9:42 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 63 min |
| Mar 6, 9:49 PM CST | Severe Thunderstorm Warning | DVN | Clinton | 71 min |
| Mar 6, 9:52 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 83 min |
| Mar 6, 9:55 PM CST | Tornado Warning | DVN | Jackson | 38 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | DVN | Cedar | 44 min |
| Mar 6, 10:10 PM CST | Tornado Warning | DVN | Muscatine, Scott | 24 min |
| Mar 6, 10:17 PM CST | Tornado Warning | DVN | Cedar, Clinton, Scott | 31 min |
| Mar 6, 10:23 PM CST | Tornado Warning | DVN | Clinton, Scott | 26 min |
| Mar 6, 10:26 PM CST | Severe Thunderstorm Warning | DVN | Clinton, Scott | 49 min |
| Mar 6, 10:46 PM CST | Tornado Warning | DVN | Clinton, Jackson | 20 min |
| Mar 7, 3:32 AM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 14 hr |
| Mar 7, 3:37 AM CST | Wind Advisory | DVN | Benton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.